Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 10, 2022, 1:49 PM CDT for Walthall County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 10, 2022, 2:10 PM CDT
- In force
- 21 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 8:49 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WFUS54 KLIX 101849
TORLIX
MSC147-101930-
/O.NEW.KLIX.TO.W.0025.220610T1849Z-220610T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
149 PM CDT Fri Jun 10 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Walthall County in southern Mississippi...
* Until 230 PM CDT.
* At 149 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dexter, or near Kokomo, moving southeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Walthall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3117 9000 3113 9000 3113 8994 3107 8992
3107 8984 3101 8984 3100 9005 3107 9012
3119 9006
TIME...MOT...LOC 1849Z 294DEG 27KT 3110 9002
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG2 follow-up statements
587
WWUS54 KLIX 101857
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
157 PM CDT Fri Jun 10 2022
MSC147-101930-
/O.CON.KLIX.TO.W.0025.000000T0000Z-220610T1930Z/
Walthall MS-
157 PM CDT Fri Jun 10 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHEASTERN WALTHALL COUNTY...
At 156 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dexter, or 8 miles south of Kokomo, moving southeast
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3113 9002 3113 8994 3107 8992 3107 8984
3101 8984 3101 8989 3102 8999 3106 9005
TIME...MOT...LOC 1856Z 294DEG 27KT 3108 8996
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG319
WWUS54 KLIX 101910
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
210 PM CDT Fri Jun 10 2022
MSC147-101919-
/O.CAN.KLIX.TO.W.0025.000000T0000Z-220610T1930Z/
Walthall MS-
210 PM CDT Fri Jun 10 2022
...THE TORNADO WARNING FOR SOUTHEASTERN WALTHALL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southern Mississippi.
LAT...LON 3113 9002 3113 8994 3107 8992 3107 8984
3101 8984 3101 8989 3102 8999 3106 9005
TIME...MOT...LOC 1907Z 294DEG 27KT 3104 8986
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 12:35 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 10, 12:35 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service New Orleans LA 1235 PM CDT Fri Jun 10 2022 ...18z Aviation Update... .AVIATION... Convection is impacting several terminals this afternoon. Respectively added MVFR with some brief reductions to IFR expected. TEMPOs were used for the next potential batch of convection later on this afternoon and early evening. Short fused tempos may be possible again after 00z for the western terminals based on the more recent guidance, but at this juncture until more confident...left dry. Some patchy fog possible tonight in the fog favored areas, especially if skies clear. Otherwise, VFR conditions after sunrise on Saturday for most locations. && .PREV DISCUSSION... /issued 1102 AM CDT Fri Jun 10 2022/ ..MORNING UPDATE... A bit busy across the nearshore waters and portions of the New Orleans metro (especially eastern portions). Diurnally driven convection developed over the waters overnight. This allowed for several boundaries to develop and move onshore allowing for more convective development to take place across the land based zones of SE LA this morning. The flow is mostly parallel to these mesoscale boundaries and has allowed for multiple storms to develop (back build). This activity has a PWAT of nearly 2.0" (as seen on the LIX 12z RAOB) to work with, which is allowing for some efficient rainfall rates. In fact, with the back building and heavy rates, some hydro concerns have developed generally over portions of Orleans and St Bernard Parishes. Scattered convection will remain possible across the region as 1) an H5 impulse continues to move southward (more on that later) and 2) plenty of instability with steepening mid-level lapse rates. Looking up stream a MCS has developed and is surging southward toward our area from the ArkLaTx/ArkLaMiss region in association with the aforementioned mid level impulse within the NW upper flow. Parameters support mostly a strong damaging wind threat, but with the steeper mid level lapse rates, some small hail cannot be ruled out. Timing of the MCS looks to have sped up just a bit with the leading edge of the complex arriving into our SW MS Counties around or just after the noon hour. Updates to POPs and QPF are already sent. PREV DISCUSSION... /issued 347 AM CDT Fri Jun 10 2022/ SHORT TERM (Today through this Weekend)... Upper level analysis still shows a ridge centered around Arizona and and a broad trough over the eastern third of the country thats now east of the Appalachian Mountains. That trough has eroded the eastern side of the ridge aloft that's kept the CWA dry. A weak frontal boundary that moved into the local area yesterday from the trough has stalled. It will be the focus for sporadic showers and storms this morning. The bigger concern for weather impacts will be later in the day. An MCS, already very obvious on GOES-16 in Oklahoma. There's a strong consensus amongst CAMs that the MCS will track across southern AR into northern LA/MS before reaching southeast LA and southern MS this afternoon(right at peak heating!). Looking at model soundings, its pretty much what you would expect for summer with extremely high CAPE values and DCAPE well over 1000j/kg. Surface dewpoint depression is really high too. That combo of an MCS moving into an extremely unstable environment could set the stage for a fairly extensive damaging wind event across the CWA. SPC has a Slight to Enhanced Risk for severe weather and couldn't be in more agreement with them on the risk level and placement of it. The biggest question mark is exactly where it will track. The ridge mentioned above will still be over the Desert Southwest Saturday and already expanding back east across the northern Gulf Coast as the trough shifts east. This may be enough to start moderating temps but likely not enough to stunt convection. So still looking at afternoon POPs. Sunday, however, the center of the ridge looks to slide east to around northern LA/southern AR. That position will more likely drop convection to a minimum. We'll likely also be watching for heat advisory conditions as heat indices move well into the 100's. MEFFER LONG TERM (Next week)... The upper level ridge centered just north of the CWA Sunday will slowly track towards the Appalachian Mountains by mid week. This should keep highs in the low to mid 90s and little to any chance for rainfall. Its not until the later half of the week that a northern stream trough starts to break down this ridge and convection returns. MEFFER Marine... There is currently a stalled frontal boundary draped from west to east across Lake Pontchartrain and Chandeleur Sound. Those areas north of the front will continue to see offshore winds until it dissipates later today. Otherwise, not much change in the forecast from day to day as a surface ridge centered east of the area expands westward across the Gulf of Mexico. This will result in local winds maintaining southwest to west direction. Speeds will vary from 5-10 knots to 10-15 knots overnight, typical of summertime pattern. There could be occasional nocturnal winds reach exercise caution speeds. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 70 91 73 94 / 20 50 20 20 BTR 73 93 75 95 / 20 40 10 20 ASD 73 93 75 95 / 20 50 20 20 MSY 76 92 79 94 / 20 40 20 20 GPT 74 92 76 93 / 20 50 30 30 PQL 72 91 75 92 / 30 60 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && Aviation/Update...Frye
In the hours before
Local storm report, Jun 10, 12:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1244 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM MARINE TSTM WIND 12 SSE GULFPORT 30.23N 88.98W
06/10/2022 M47 MPH GMZ532 MS MESONET
WINDS CONTINUE TO GUST TO 40 TO 50 MPH
ACROSS MISSISSIPPI SOUND. SHIP ISLAND
RECORDED A GUST OF 47 MPH.
&&
CABLocal storm report, Jun 10, 12:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD 1 N HARAHAN 29.95N 90.20W
06/10/2022 JEFFERSON LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
CABSpecial weather statement, Jun 10, 12:49 PM CDT, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
1249 PM CDT Fri Jun 10 2022
LAZ039-071-079-081-101815-
Washington LA-Central Tangipahoa LA-Northern St. Tammany LA-
Northern Tangipahoa LA-
1249 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northwestern St.
Tammany, central Tangipahoa and southwestern Washington Parishes
through 115 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Independence, or near Amite, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amite, Amite City, Independence, Roseland, Folsom, Wilmer and
Tickfaw.
This includes Interstate 55 in Louisiana between mile markers 36 and
51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3057 9017 3057 9057 3078 9057 3086 9019
TIME...MOT...LOC 1749Z 255DEG 20KT 3068 9052
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Jun 10, 12:51 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1251 PM CDT Fri Jun 10 2022
LAZ058-082-084-101830-
Lower Tangipahoa LA-Southern Livingston LA-St. John The Baptist LA-
1251 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern St.
John The Baptist, southeastern Livingston and southwestern Tangipahoa
Parishes through 130 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Springfield, or 14 miles southwest of Hammond, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponchatoula, Springfield and Killian.
This includes Interstate 55 in Louisiana between mile markers 11 and
14, and between mile markers 16 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 9032 3036 9031 3022 9042 3022 9044
3029 9040 3030 9043 3032 9043 3034 9049
3030 9056 3026 9059 3023 9058 3023 9066
3040 9065
TIME...MOT...LOC 1750Z 267DEG 25KT 3032 9056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, Jun 10, 1:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 4 NNE NEW ORLEANS 30.03N 90.06W
06/10/2022 ORLEANS LA PUBLIC
REPORT OF LAKESHORE DR NEAR ELYSIAN FIELDS
CLOSED WITH THE UNDERPASS AT SEABROOK BRIDGE
FLOODED AND CARS STALLED.
&&
LNNSpecial weather statement, Jun 10, 1:33 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
133 PM CDT Fri Jun 10 2022
LAZ035>037-039-047-048-071-079-081-083-MSZ070-077-101930-
Washington LA-Central Tangipahoa LA-Northern Livingston LA-
Northern St. Tammany LA-St. Helena LA-Northern Tangipahoa LA-
East Feliciana LA-West Baton Rouge LA-East Baton Rouge LA-
West Feliciana LA-Pike MS-Pearl River MS-
133 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of eastern West
Feliciana, northern West Baton Rouge, St. Helena, northwestern St.
Tammany, north central Livingston, East Feliciana, northern
Tangipahoa, northern East Baton Rouge, Washington Parishes in
southeastern Louisiana and west central Pearl River Counties through
230 PM CDT...
At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kentwood to near Clinton. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zachary, Bogalusa, Franklinton, Jackson, St. Francisville, Clinton,
Greensburg, Amite, Amite City, Kentwood, Independence, Varnado,
Roseland, Slaughter, Folsom, Wilson, Sun, Osyka, Norwood and
Montpelier.
This includes Interstate 55 in Louisiana between mile markers 39 and
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southern Mississippi.
&&
LAT...LON 3100 8983 3060 8964 3061 9130 3100 9152
TIME...MOT...LOC 1832Z 329DEG 25KT 3096 9051 3084 9111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:49 AM CDT | Special Weather Statement | LIX | Harrison | 41 min |
| Jun 10, 11:23 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 26 min |
| Jun 10, 11:47 AM CDT | Special Weather Statement | LIX | Hancock | 28 min |
| Jun 10, 12:11 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 64 min |
| Jun 10, 12:32 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 73 min |
| Jun 10, 1:24 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 52 min |
| Jun 10, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 33 min |
| Jun 10, 2:27 PM CDT | Special Weather Statement | LIX | Pearl River | 63 min |
| Jun 10, 3:45 PM CDT | Special Weather Statement | LIX | Wilkinson | 60 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.